Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Maximum dose of Sinemet


  • Please log in to reply
27 replies to this topic

#21 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,672 posts
  • LocationUniversity of Florida

Posted 31 March 2013 - 06:43 AM

You can ask your doc if maybe closer medication intervals and adding some regular release sinemet may help. Also ask your doc about a gastric emptying study to see if the stomach is emptying and the meds absorbing.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#22 Optomist

Optomist

    Member

  • Members
  • PipPip
  • 25 posts

Posted 07 April 2013 - 07:52 PM

Is there a pain management regimen that can be looked at..above meds at times donot work..no matter how many 25/100 you take and Lyrica?

#23 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,672 posts
  • LocationUniversity of Florida

Posted 07 April 2013 - 08:09 PM

I do not have a specific regimen, and I usually involve a pain medicine doctor.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#24 Optomist

Optomist

    Member

  • Members
  • PipPip
  • 25 posts

Posted 14 April 2013 - 11:00 PM

Thanks Dr. Okum for putting with these questions. You must be one helluva super human to respond to these postings and yet be able to perform your actual daily schedule. It is very much appreciated.
Yes we do have a university professor as a Neurologist and a Asst Prof. as pain management doctor. She is first on Lyrica (actually prescribed by the primary care 4 yrs ago). The pain management Dr. got her on Skelexin and Meloxicam both of which then taken off after 6 months, as there was no help and the pain when it happens at night (mostly) was happening with Lyrica, Skelexin, Meloxicam. She is back on Lyrica 100mg twice a day and she also takes 400 mg ibuprofen almost 3 times daily.

Do you believe she is taking too many Parkinson Medicine and it is the side effect of interaction or something else? With CR C/L 50/200, CL 25/100 , ropinrole 4 mg /3 times, Azilect, Amantadine twice, Lyrica 100 mg twice, Ibuprofen it is all getting mixed up pretty bad.. I dont know what is wrong here but none of our doctors are able to pin point or get her to stay away from the pain. Then as morning comes by she is all dressed up, driving and read to shop and she gets a smaller episode of pain and freezing during days, it is not at all as horrific as the episodes on some nights. Why so much pain on some nights, why nights?

#25 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,672 posts
  • LocationUniversity of Florida

Posted 17 April 2013 - 01:09 PM

Not sure about the pain at night, but some of my patients get this and take a few sinemet crushed and with orange juice at night and it works. Also apomorphine injections. I do not think you have too much PD med!
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#26 Optomist

Optomist

    Member

  • Members
  • PipPip
  • 25 posts

Posted 12 May 2013 - 05:59 PM

Dr. Okum she keeps having really bad nights every 8-10 days. Some nights are actually pretty good (how and why) and she is mobile after some slowness but on some nights she is COMPLETELY IMMOBILE and freezes (now immobile and freezing are same thing?) , to a point where she cannot move her hands or head or leg and need assist with a very very small movement. Complains of back pain at times too. Got her X ray for back but nothing too bad except some degenerative changes. She is 48 now. Questions are:

1- Is this simply Parkinson related? Why are meds not working for almost 4-5 hrs despite being taken every 2 hrs. Rescue dosage, regular dosage, Lyrica, and all.

2- Could this be something else and what could it be? How to go about it. Back results were not too alarming. MRI not done due to movements at times. Once MRI was done under GA, 6-7 yrs ago with not much findings.

3- If this intense immobility in your experience only PD related? (but why few nights, why meds not working for these hrs). Mornings she is all around mostly with 25% of night issue or 10% at times. She is working at home, driving, shopping with little difficulty for 30mins minutes which gets better with rescue dosages but no where as bad as nights.

Thank you once again for your constant replies. I am amazed how you find time, but we are all glad that you can..its a God send gift for us.

Regards.

#27 Optomist

Optomist

    Member

  • Members
  • PipPip
  • 25 posts

Posted 12 May 2013 - 06:01 PM

Oh by the way we are not on COMTAN (generic) for couple of months..it was same with it and its same without it..costing us 500/onth

#28 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,672 posts
  • LocationUniversity of Florida

Posted 13 May 2013 - 07:12 AM

It is hard to tell based on the internet descriptions what it going on with the patient but a few things to keep in mind.

Adjusting dose and interval are important.

For dose failures consider a gastric emptying study to be sure absorbing ok.

Apomorphine, deep brain stimulation, and duodopa can sometimes be used to palliate severe dose failures (after proper screening and risk benefit analysis).

Could other disorders or issues be contributing....yes, definitely possible and best to keep all doc's communicating.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users